Early last week I had one canker sore in my mouth, I used Listerine (both with and without alcohol) as it reduces the pain of the sore. I used it rather compulsively, like 7-8 times a day. Later last week, I notice that the white coating at the back of the tongue is thick. I can scrap it off and it looks like old milk.
Is it because of the use of Listerine that somehow change the environment in mouth? Is it because of any other disease?
It could be because of the Listerine. There is a rinse you can buy at any drug store for canker sores. I'm sorry but, I can't remember the name of it. Ask your pharmacist.
Are you brushing or scraping your tongue before or after brushing? It's something you need to do every day. That could be another reason for the white coating.
One more thing come to mind, thrush. Only your dentist or Dr can say for sure though. If it is that, it's easy to treat.
Listerine should not cause candidiasis (yeast infection, thrush). Usually it happens after a serious illness when some heavy antibiotics were used. There are other things which may have caused it: systemic disease, oral contraceptives etc. Candidiasis actually fits the "old milk" description.
As for the sores, Remar gave an excellent suggestion for buying OTC type mouthwash: colgate peroxyl I believe is one of such mouthwashes.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.